Log In

Forgot Password?

OR

Not a member? Continue as a nonmember.

Become a Member

By becoming a member of the AAN, you can receive exclusive information to help you at every stage of your career. Benefits include:

Join Now See All Benefits

Loading... please wait

Abstract Details

Chronic Inflammatory Demyelinating Polyradiculoneuropathy associated with Enfortumab Vedotin
Neuromuscular and Clinical Neurophysiology (EMG)
P9 - Poster Session 9 (5:30 PM-6:30 PM)
11-006
Neuromuscular complications associated with newer immunochemotherapeutic agents is less well-described. 
We report a patient with chronic inflammatory demyelinating polyradiculoneuropathy (CIDP) associated with Enfortumab Vedotin (EV), a new monoclonal antibody used to treat urothelial carcinomas.
Case Report

43-year-old man with metastatic urothelial carcinoma was treated with neoadjuvant gemcitabine and cisplatin, which was discontinued after he developed transaminitis. Then, four-cycles with a checkpoint inhibitor, Atezolizumab, and adjuvant neoantigen peptide vaccine were discontinued due to progressive disease. Two months later he was initiated on EV. Within three months of starting EV, he developed progressive numbness in the hands and feet. Three weeks later he developed progressive weakness in his extremities, a right foot drop, and gait imbalance. Examination revealed profound wrist/finger extension weakness, and dorsiflexion/eversion weakness, areflexia, reduced vibration and joint-position-sense in the fingers and toes. Nerve conductions revealed a mixed demyelinating and axonal sensorimotor polyneuropathy with conduction block in both radial nerves distal to the spiral groove. Neuromuscular ultrasound revealed patchy regions of enlargement of the nerves’ diameter, along with loss of the nerves’ normal fascicular architecture; findings seen in acquired demyelinating neuropathy. +Asialo-GM1 IgG/IgM at 53 (0-50IV).  Patient reported symptoms worsened with monthly cycles of EV and reported improvement once it was discontinued. He reported further improvement after a course of intravenous immunoglobulin therapy (IVIG). Although there are rare reports of both acute and chronic IDP with checkpoint inhibitors, the timing of the onset of neurologic symptoms, along with the patient’s perceived worsening with each infusion of EV suggests that the latter immunochemotherapy was the inciting agent for the development of his CIDP.

EV has been shown to cause a length dependent sensory neuropathy in 50% of patients in clinical trials. Our case highlights a possible association of this immunochemotherapy to CIDP, that may improve with IVIG.
Authors/Disclosures
Ali Ebrahim, MD (GVMH)
PRESENTER
Dr. Ebrahim has nothing to disclose.
Kevin Elmore, MD (Mount Sinai Hospital) Dr. Elmore has nothing to disclose.
Susan Shin, MD (Mount Sinai Hospital) Dr. Shin has nothing to disclose.